MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 30"(75CM) 5-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 30"(75CM) 5-0 BLK; SUTURE, NONABSORBABLE, SILK
Catalog Number K870H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on (b)(6) 2019 and suture was used.During use, the suture was broken with small tension.This event occurred in some packages in the same box.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: two empty labeled winding former, a needle suture piece and two sutures pieces were returned for analysis.Please confirm that only 1 suture was involved in this event.Is this correct? the sales rep reported that the event had occurred in some sutures.However, the exact qty is unknown.No further information will be provided.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts were made to obtain the information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
(b)(4).It was reported that the device had performance breakage suture.It was received for analysis two empty labeled winding former, a needle suture piece and two sutures pieces of product code k870, lot klj168.During the visual inspection of needle/suture piece, marks on the body needle that appears to be by use of surgical instruments was noted; also the sutures pieces were examined and were observed damaged (busted).Functional test could not be performed due to condition of the samples.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the sample condition, the assignable cause of the performance breakage suture, was suggest an improper handling.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Two empty labeled winding former, a needle suture piece and two sutures pieces were returned for analysis.Please confirm that only 1 suture was involved in this event.Is this correct?.

Brand Name
SILK SUTURE 30"(75CM) 5-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8928296
Report Number2210968-2019-86104
Device Sequence Number2048897
Product Code GAP
UDI-Device Identifier10705031044548
UDI-Public10705031044548
Combination Product (Y/N)N
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/30/2021
Device Catalogue NumberK870H
Device Lot NumberKLJ168
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2019
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer09/02/2019
09/26/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date09/25/2019
10/23/2019
Patient Sequence Number1